Article Text

Download PDFPDF

Symptomatic adrenal insufficiency during inhaled corticosteroid treatment
Free

Abstract

Symptomatic adrenal insufficiency, presenting as hypoglycaemia or poor weight gain, may occur on withdrawal of corticosteroid treatment but has not previously been reported during inhaled corticosteroid treatment. This case series illustrates the occurence of clinically significant adrenal insufficiency in asthmatic children while patients were on inhaled corticosteroid treatment and the unexpected modes of presentation. General practitioners and paediatricians need to be aware that this unusual but acute serious complication may occur in patients treated with inhaled corticosteroids.

  • adrenal insufficiency
  • inhaled corticosteroid
  • asthma
  • hypoglycaemia

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles

  • Archives this month
    BMJ Publishing Group Ltd and Royal College of Paediatrics and Child Health
  • RAPID RESPONSES
    BMJ Publishing Group Ltd and Royal College of Paediatrics and Child Health